Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 83, NWS Corpus Christi, TX

May 31, 2016McMullen County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at May 31, 2016, 3:43 PM CDT for McMullen County, Texas. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2016, 3:43 PM CDT (20:43 UTC)
Expired
May 31, 2016, 4:30 PM CDT
In force
47 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County McMullen County, TX

The radar

The Corpus Christi radar (KCRP), 106 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 3:55 PM CDTHAIL 112 S Tilden, TXQUARTER SIZE HAIL REPORTED WEST OF HWY 16 NEAR THE NUECES RIVER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2016-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2719 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2016-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2719 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
624 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

788 
WUUS54 KCRP 312043
SVRCRP
TXC311-312130-
/O.NEW.KCRP.SV.W.0083.160531T2043Z-160531T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
343 PM CDT TUE MAY 31 2016

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MCMULLEN COUNTY IN SOUTHERN TEXAS...

* UNTIL 430 PM CDT

* AT 342 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
  OF LOMA ALTA...OR 15 MILES SOUTH OF TILDEN...MOVING NORTHEAST AT 20
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTHEASTERN MCMULLEN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 2825 9833 2823 9834 2816 9860 2826 9869
      2846 9833
TIME...MOT...LOC 2042Z 238DEG 17KT 2824 9858 

HAIL...1.00IN
WIND...60MPH
 
$$

HEAVENER
1 follow-up statement
048 
WWUS54 KCRP 312114
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
414 PM CDT TUE MAY 31 2016

TXC311-312130-
/O.CON.KCRP.SV.W.0083.000000T0000Z-160531T2130Z/
MCMULLEN TX-
414 PM CDT TUE MAY 31 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOUTHEASTERN MCMULLEN COUNTY...

AT 412 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST
OF SIMMONS...OR 11 MILES SOUTHEAST OF TILDEN...MOVING NORTHEAST AT 20
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...LAW ENFORCEMENT REPORTED QUARTER SIZE HAIL ABOUT 12 MILES
         SOUTH OF TILDEN. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN MCMULLEN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 2825 9833 2823 9834 2816 9860 2826 9869
      2846 9833
TIME...MOT...LOC 2112Z 238DEG 17KT 2832 9844 

HAIL...1.00IN
WIND...60MPH
 
$$

HEAVENER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 12:43 PM CDT, 3 hours earlier.

Area forecast discussion, May 31, 12:43 PM CDT, 3 hours before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1243 PM CDT TUE MAY 31 2016

.DISCUSSION...Update for 18z Aviation.

&&

.AVIATION...VFR prevailing this aftn at all S TX terminals.
Primary fcst challenge is timing/dvlpmnt/placement of convection
drng TAF period. Inland locations should have best chance of
convection this aftn and have gone VCSH/VCTS mention for KALI and
KLRD by late aftn. Attm...feel that most coverage should remain W
of KCRP/KVCT and have kept precip out of TAFs for this aftn.
Greater uncertainty comes overnight as to whether or not
convective complex moves E across the region. Have TEMPO TS for
KLRD this evening...with renewed dvlpmnt overnight into Wed
mrng...with late night/mrng hrs at KCRP/KVCT/KALI xpctd to remain
dry for now. However...significant changes to future TAF pkgs
possible once convective trends become more established. Aside
from convection...sct to bkn TCU this aftn...diminishing
overnight. MVFR/IFR conditions likely with convection. SSErly sfc
winds 10 to 20 kts this aftn...becoming light overnight.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    76  86  74  84  72  /  30  40  50  70  60
Victoria          73  86  72  83  70  /  20  50  60  70  70
Laredo            75  91  72  86  70  /  50  60  60  60  50
Alice             74  88  72  85  70  /  30  50  50  70  60
Rockport          78  85  76  82  74  /  20  40  50  70  60
Cotulla           73  90  70  83  68  /  50  60  70  70  50
Kingsville        75  88  73  85  71  /  30  50  50  70  60
Navy Corpus       77  85  76  82  75  /  20  40  50  60  60

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

RH/79...AVIATION
Hazardous weather outlook, May 31, 5:48 AM CDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
548 AM CDT TUE MAY 31 2016

GMZ230-235-250-255-270-275-TXZ229>234-239>247-011100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
548 AM CDT TUE MAY 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TODAY. THERE
IS A MARGINAL RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND
STRONG WINDS BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH
FRIDAY. LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING MAY OCCUR.
THERE REMAINS SIGNIFICANT UNCERTAINTY AS TO WHETHER WIDESPREAD FLASH
FLOODING WILL OCCUR. A FLASH FLOOD WATCH MAY BE ISSUED IF CONDITIONS
WARRANT. THE AREAL COVERAGE AND INTENSITY OF THUNDERSTORM
ACTIVITY ARE EXPECTED TO DECREASE SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE.

In the hours before

Special weather statement, May 31, 3:03 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
303 PM CDT TUE MAY 31 2016

TXZ230-312030-
MCMULLEN-
303 PM CDT TUE MAY 31 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MCMULLEN COUNTY...

AT 302 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES WEST OF
LOMA ALTA...OR 21 MILES NORTH OF FREER...MOVING NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
MCMULLEN COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2824 9846 2810 9870 2819 9880 2828 9880
      2841 9861
TIME...MOT...LOC 2002Z 231DEG 14KT 2818 9871

HART
Special weather statement, May 31, 3:29 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
329 PM CDT TUE MAY 31 2016

TXZ230-312115-
MCMULLEN-
329 PM CDT TUE MAY 31 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MCMULLEN COUNTY...

AT 328 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST
OF LOMA ALTA...OR 16 MILES SOUTHWEST OF TILDEN...MOVING NORTHEAST AT 20
MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL MCMULLEN
COUNTY.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2813 9863 2828 9877 2849 9851 2827 9834
TIME...MOT...LOC 2028Z 234DEG 18KT 2825 9865

HEAVENER

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 8:58 PM CDTRiver Flood WarningCRPVictoria12 days
May 31, 3:03 PM CDTSpecial Weather StatementCRPMcMullen27 min
May 31, 3:29 PM CDTSpecial Weather StatementCRPMcMullen46 min
May 31, 4:19 PM CDTSpecial Weather StatementCRPJim Wells41 min
May 31, 4:24 PM CDTAreal Flood AdvisoryCRPMcMullen2 hr
May 31, 4:28 PM CDTSevere Thunderstorm WarningCRPMcMullen47 min
May 31, 4:29 PM CDTSevere Thunderstorm WarningCRPJim Wells, Nueces46 min
May 31, 4:33 PM CDTSpecial Weather StatementCRPLa Salle57 min
May 31, 4:42 PM CDTSpecial Weather StatementCRPJim Wells63 min
May 31, 4:50 PM CDTSevere Thunderstorm WarningCRPLa Salle23 min
May 31, 4:52 PM CDTFlash Flood WarningCRPMcMullen83 min
May 31, 4:55 PM CDTAreal Flood AdvisoryCRPJim Wells, Nueces2 hr
May 31, 5:02 PM CDTAreal Flood AdvisoryCRPLa Salle, McMullen118 min
May 31, 5:02 PM CDTSevere Thunderstorm WarningCRPDuval, Live Oak, McMullen43 min
May 31, 5:07 PM CDTSevere Thunderstorm WarningCRPLa Salle38 min
May 31, 5:08 PM CDTSevere Thunderstorm WarningCRPLa Salle37 min
May 31, 5:17 PM CDTSevere Thunderstorm WarningCRPJim Wells, Kleberg, Nueces43 min
May 31, 5:19 PM CDTFlash Flood WatchCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more4 days
May 31, 5:30 PM CDTSpecial Weather StatementCRPLive Oak60 min
May 31, 5:38 PM CDTSevere Thunderstorm WarningCRPBee, Live Oak37 min
May 31, 5:44 PM CDTSevere Thunderstorm WarningCRPDuval, La Salle, McMullen46 min
May 31, 5:47 PM CDTTornado Warning Tornado observedCRPBee, Live Oak28 min
May 31, 5:50 PM CDTSevere Thunderstorm WarningCRPDuval40 min
May 31, 5:58 PM CDTSevere Thunderstorm WarningCRPKleberg47 min
May 31, 6:02 PM CDTTornado WarningCRPBee28 min
May 31, 6:07 PM CDTAreal Flood AdvisoryCRPKleberg, Nueces113 min
May 31, 6:07 PM CDTSevere Thunderstorm WarningCRPBee, Live Oak38 min
May 31, 6:08 PM CDTFlash Flood WarningCRPLa Salle, McMullen82 min
May 31, 6:15 PM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells32 min
May 31, 6:19 PM CDTTornado WarningCRPKleberg26 min
May 31, 6:21 PM CDTFlash Flood WarningCRPJim Wells, Kleberg, Nueces114 min
May 31, 6:26 PM CDTSevere Thunderstorm WarningCRPDuval, Webb49 min
May 31, 6:27 PM CDTAreal Flood AdvisoryCRPDuval, Jim Wells, Webb3 hr
May 31, 6:28 PM CDTTornado WarningCRPBee16 min
May 31, 6:29 PM CDTAreal Flood AdvisoryCRPBee, Goliad, Live Oak2 hr
May 31, 6:30 PM CDTSevere Thunderstorm WarningCRPDuval15 min
May 31, 6:40 PM CDTSevere Thunderstorm WarningCRPKleberg50 min
May 31, 6:51 PM CDTSpecial Weather StatementCRPAransas, Bee, Goliad, Jim Wells, Kleberg, Nueces and 3 more54 min
May 31, 6:51 PM CDTTornado WarningCRPKleberg24 min
May 31, 6:54 PM CDTSevere Thunderstorm WarningCRPDuval40 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.